Alert archive / Massachusetts / Red Flag Warnings in 2015
Red Flag Warning 4, NWS Albany, NY
NWS Albany, NY issued this red flag warning at May 12, 2015, 4:09 AM EDT for Berkshire County, Massachusetts. It took effect at May 12, 2015, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2015, 4:09 AM EDT (08:09 UTC)
- In effect from
- May 12, 2015, 11:00 AM EDT
- Expired
- May 12, 2015, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Albany, NY
County Berkshire County, MA
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
464 WWUS81 KALY 120809 RFWALY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 409 AM EDT TUE MAY 12 2015 MAZ001-025-130000- /O.UPG.KALY.FW.A.0004.150512T1500Z-150513T0000Z/ /O.NEW.KALY.FW.W.0004.150512T1500Z-150513T0000Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- 409 AM EDT TUE MAY 12 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR BERKSHIRE COUNTY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A RED FLAG WARNING FOR BERKSHIRE COUNTY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 001 NORTHERN BERKSHIRE AND FIRE WEATHER ZONE 025 SOUTHERN BERKSHIRE. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE MORNING THROUGH EARLY EVENING TODAY. * RELATIVE HUMIDITY...35 TO 45 PERCENT. * TEMPERATURES...IN THE UPPER 70S. * LIGHTNING...POSSIBLE THIS AFTERNOON. * IMPACTS...FIRE WEATHER DANGER DUE TO EXTREMELY DRY FINE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$
2 follow-up statements
479 WWUS81 KALY 121917 RFWALY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 317 PM EDT TUE MAY 12 2015 MAZ001-025-132200- /O.NEW.KALY.FW.A.0005.150513T1600Z-150513T2200Z/ /O.CON.KALY.FW.W.0004.000000T0000Z-150513T0000Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- 317 PM EDT TUE MAY 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR BERKSHIRE COUNTY... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR BERKSHIRE COUNTY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. * AFFECTED AREA...BERKSHIRE COUNTY. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE MORNING THROUGH EARLY EVENING TODAY. * RELATIVE HUMIDITY...35 TO 45 PERCENT. * TEMPERATURES...IN THE UPPER 70S. * LIGHTNING...POSSIBLE THIS AFTERNOON. * IMPACTS...FIRE WEATHER DANGER DUE TO EXTREMELY DRY FINE FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. A FIRE WEATHER WATCH MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$ CTZ001-013-NYZ039>041-047>054-058>061-063>066-084-VTZ013>015- 132200- /O.NEW.KALY.FW.A.0005.150513T1600Z-150513T2200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 317 PM EDT TUE MAY 12 2015 ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR MUCH OF EASTERN NEW YORK...SOUTHERN VERMONT AND NORTHWEST CONNECTICUT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT WEDNESDAY AFTERNOON. * AFFECTED AREA...EASTERN MOHAWK VALLEY...SARATOGA REGION...GREATER CAPITAL DISTRICT...EASTERN CATSKILLS...TACONICS...MID HUDSON VALLEY...SOUTHERN VERMONT AND NORTHWEST CONNECTICUT. * WIND...NORTHWEST AT 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AS LOW AS 25 TO 40 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$
857 WWUS81 KALY 130013 RFWALY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 813 PM EDT TUE MAY 12 2015 MAZ001-025-132200- /O.EXP.KALY.FW.W.0004.000000T0000Z-150513T0000Z/ /O.CON.KALY.FW.A.0005.150513T1600Z-150513T2200Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- 813 PM EDT TUE MAY 12 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR BERKSHIRE COUNTY... ...RED FLAG WARNING HAS EXPIRED FOR BERKSHIRE COUNTY... * AFFECTED AREA...BERKSHIRE COUNTY. * WINDS...NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * TIMING...WEDNESDAY AFTERNOON. * RELATIVE HUMIDITY...25 TO 40 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$ CTZ001-013-NYZ039>041-047>054-058>061-063>066-084-VTZ013>015- 132200- /O.CON.KALY.FW.A.0005.150513T1600Z-150513T2200Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 813 PM EDT TUE MAY 12 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR MUCH OF EASTERN NEW YORK...SOUTHERN VERMONT AND NORTHWEST CONNECTICUT... * AFFECTED AREA...EASTERN MOHAWK VALLEY...SARATOGA REGION...GREATER CAPITAL DISTRICT...EASTERN CATSKILLS...TACONICS...MID HUDSON VALLEY...SOUTHERN VERMONT AND NORTHWEST CONNECTICUT. * WIND...NORTHWEST AT 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...AS LOW AS 25 TO 40 PERCENT. * THUNDERSTORMS...NONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONTAIN. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this red flag warning went out at May 12, 1:55 AM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 12, 1:55 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
155 AM EDT TUE MAY 12 2015
.SYNOPSIS...
A COLD FRONT NEAR THE MOHAWK VALLEY...AND CENTRAL NEW
ENGLAND WILL CONTINUE TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE REGION OVERNIGHT. THE FRONT MOVES THROUGH EASTERN NEW YORK
AND WESTERN NEW ENGLAND TOMORROW INTO TOMORROW NIGHT. THE AIR MASS
WILL TURN COOLER AND DRIER ON WEDNESDAY WITH TEMPERATURES BACK TO
NEAR NORMAL OR SLIGHTLY BELOW NORMAL READINGS FOR MAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THUNDERSTORMS APPROACHING THE WESTERN MOHAWK VALLEY AND SOUTHERN
ADIRONDACKS. SHORT TERM MESOSCALE MODELS SUGGEST THE CONVECTION
WILL WEAKEN CONSIDERABLY AS IT TRACKS INTO THE CENTRAL MOHAWK
VALLEY AND EAST OF THE SCHOHARIE VALLEY. HAVE ADJUSTED RAIN
CHANCES THROUGH SUNRISE BASED ON CURRENT TRENDS. FEW OTHER CHANGES
NEEDED AS TEMPERATURES SHOULD REACH AROUND FORECASTED LOWS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
THE FRONTAL BOUNDARY WILL BE MOVING THROUGH THE EASTERN GREAT
LAKES EARLY TUESDAY MORNING AND THROUGH OUR FA DURING THE MID DAY
HOURS TO EARLY AFTERNOON ON TUESDAY AS LOW PRESSURE MOVES ACROSS
SOUTHERN CANADA. SO THE BEST CHANCES FOR CONVECTION LOOK TO BE
THROUGH EARLY AFTERNOON ON TUESDAY. EXPECT HIGHS ON TUESDAY IN
UPPER 60S TO LOWER 80S WITH TEMPS FALLING LATE IN THE DAY AS COLD
AIR ADVECTION TAKES HOLD.
TUESDAY NIGHT INTO WEDNESDAY...THE COLD FRONT WILL BE WELL EAST
OF THE REGION BY TUESDAY EVENING. HOWEVER...THE UPPER LEVEL
TROUGH AXIS AND AN ASSOCIATED SFC TROUGH WILL BE MOVING ACROSS
MOST OF THE FCST AREA TUE NIGHT INTO WED WITH A SLIGHT TO LOW OF
SHOWERS...ESPECIALLY FROM THE CAPITAL REGION...NRN CATSKILLS...AND
BERKSHIRES NORTHWARD. IT WILL BE BRISK AND MUCH COOLER TUESDAY
NIGHT AND WEDNESDAY WITH LOWS TUESDAY NIGHT IN THE UPPER 30S TO
UPPER 40S AND HIGHS ON WEDNESDAY IN THE MID 50S TO MID 60S.
WEDNESDAY NIGHT AND THURSDAY WILL BE MARKED BY CLEAR SKIES AND
COOL CONDITIONS WITH FROST POSSIBLE ON WEDNESDAY NIGHT AS
TEMPERATURES DROP INTO THE UPPER 20S TO UPPER 30S. WILL HIGHLIGHT
THIS IN THE HWO EXCEPT FOR THE SOUTHERN ADIRONDACKS WHERE THE
GROWING SEASON HAS NOT STARTED YET. HIGHS ON THURSDAY WILL BE IN
THE 60S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THE PERIOD STARTS OUT DRY...BUT DIFFUSE OR WEAK FRONTAL BOUNDARIES
WILL BRING AT LEAST A CHANCE OF SHOWERS FOR FRIDAY NIGHT AND
SATURDAY. THEREAFTER...THE HUMIDITY WILL HANG AROUND...BUT MOST
LOCATIONS WILL BE LOOKING AT ONLY SLIGHT CHANCES OF SHOWERS.
INSTABILITY APPEARS TO BE TOO LOE FOR THUNDERSTORMS.
HIGH TEMPERATURES WILL INCREASE FROM A RANGE OF LOWER AND MID 60S TO
THE MID 70S FRIDAY AND SATURDAY...TO FROM THE LOWER AND MID 70S TO
THE LOWER AND MID 80S ON SUNDAY. OVERNIGHT LOWS WILL ALSO MODERATE
EACH DAY...STARTING OUT WITH A THURSDAY NIGHT RANGE FROM THE UPPER
30S TO UPPER 40S...AND CULMINATING WITH SUNDAY NIGHT LOWS IN THE MID
AND UPPER 50S.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A DIFFICULT AVIATION FORECAST OVER THE FIRST 6 HOURS OF THE TAF
PERIOD...AS THE REGION REMAINS IN AN ANOMALOUSLY WARM AND MOIST
AIR MASS...WITH A COLD FRONT APPROACHING FROM THE WEST.
VARYING CONDITIONS OCCURRING AT THE TERMINALS EARLY THIS
MORNING...WITH MAINLY MVFR CIGS. THERE HAVE BEEN SOME OCCASIONAL
BREAKS IN THE LOWER CLOUD DECK AT KALB/KGFL...ALTHOUGH THEY SHOULD
TEND TO FILL IN OVER THE NEXT FEW HOURS. THE MAIN QUESTION WILL BE
IF IFR CIGS WILL OCCUR AT KPSF/KPOU...AS THESE SITES ARE CLOSE
WITH CIGS OF 1300-16OO FT AT THIS TIME. THE BETTER CHANCE APPEARS
TO BE AT KPSF DUE TO HIGHER ELEVATION...SO WILL MENTION TEMPOS FOR
IFR. LOWER CONFIDENCE AT KPOU WHERE ONLY A 2-HOUR TEMPO FOR IFR
WILL BE MENTIONED. THERE IS ALSO A CHANCE OF IFR CONDITIONS AT
KGFL MAINLY AFTER 09Z AS A LINE OF SHOWERS WITH POSSIBLE THUNDER
IS EXPECTED TO MOVE THROUGH. AGAIN WILL MENTION POTENTIAL IFR
OCCURRENCE IN A TEMPO GROUP.
CONDITIONS WILL IMPROVE TO VFR BETWEEN 13Z-14Z AS DRIER AIR
STARTS TO FILTER IN AND BETTER MIXING OCCURS. THERE WILL STILL BE
A CHANCE OF A PASSING SHOWER OR THUNDERSTORM FROM LATE MORNING
THROUGH THE AFTERNOON HOURS AS A SECONDARY BOUNDARY MOVES THROUGH
THE REGION.
WINDS WILL INITIALLY BE SOUTHERLY AROUND 3-10 KTS WITH SOME HIGHER
GUSTS AT KALB/KPSF...THEN BECOMING SOUTHWEST AT 9-12 KTS BY MID
MORNING...INCREASING TO 13-17 KTS WITH GUSTS OF 20-30 KTS LIKELY
DURING THE AFTERNOON.
OUTLOOK...
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. BREEZY. ISOLATED SHRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. WINDY. ISOLATED SHRA.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. BREEZY. NO SIG WX.
THURSDAY TO FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
&&
.FIRE WEATHER...
FIRE WEATHER WATCH FOR BERKSHIRE COUNTY FROM 11 AM UNTIL 8 PM ON
TUESDAY.
A COLD FRONT OVER NORTHERN NEW YORK AND NEW ENGLAND WILL BRING
MORE WIDESPREAD CHANCES OF SHOWERS AND THUNDERSTORMS FROM THIS
AFTERNOON INTO TUESDAY BEFORE THE FRONT MOVES THROUGH OUR REGION.
VERY WARM TEMPERATURES WILL REMAIN IN PLACE WITH INCREASING
HUMIDITY LEVELS. THE COLD FRONTAL PASSAGE WILL USHER IN MUCH
COOLER AND DRIER AIR BY WEDNESDAY.
RELATIVE HUMIDITY VALUES WILL RECOVER TO 85 TO 100 PERCENT
TONIGHT...DROP TO 30 TO 45 PERCENT ON TUESDAY...RECOVER TO 70 TO
100 PERCENT TUESDAY NIGHT...AND DROP TO 35 TO 50 PERCENT ON
WEDNESDAY.
WINDS ARE EXPECTED TO BE SOUTH TO SOUTHEAST AT LESS THAN 15 MPH
TONIGHT AND WEST AT 10 TO 20 MPH WITH GUSTS TO 35 MPH BY TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT AND NORTHWEST WINDS OF 10 TO 20
MPH WITH GUSTS TO 35 MPH ON WEDNESDAY.
&&
.HYDROLOGY...
THERE WILL BE GRADUALLY INCREASING CHANCES FOR SHOWERS AND
THUNDERSTORMS SPREADING SOUTH AND EAST THROUGH TUESDAY...AS A LOW
PRESSURE SYSTEM AND FRONTAL BOUNDARY APPROACH AND EVENTUALLY MOVE
THROUGH THE REGION.
IT HAS BEEN VERY DRY ACROSS THE HYDRO SERVICE AREA IN RECENT WEEKS.
THERE IS A CHANCE OF LOCALLY HEAVY RAINFALL ASSOCIATED WITH
THUNDERSTORMS ESPECIALLY THOSE WHICH TRAIN...ALTHOUGH RAINFALL
WILL BE BENEFICIAL IN MOST PLACES DUE TO VERY DRY ANTECEDENT
GROUND CONDITIONS. BASIN-AVERAGE RAINFALL WILL NOT BE UNIFORM DUE
TO THE CONVECTIVE NATURE OF THE PRECIPITATION. THE WESTERN MOHAWK
VALLEY...SOUTHERN ADIRONDACKS AND LAKE GEORGE SARATOGA REGION
HAVE THE BEST CHANCES TO SEE A HALF INCH TO INCH OF RAIN OR MORE THROUGH
TUESDAY. THE SCHOHARIE VALLEY...CAPITAL DISTRICT TO SOUTHERN
VERMONT AND POINTS SOUTH ARE EXPECTED TO GET A TENTH OF AN INCH
TO A THIRD OF AN INCH WITH LOCALIZED HIGHER AMOUNTS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
EVENING FOR MAZ001-025.
VT...NONE.
&&
SYNOPSIS...11/WASULA
NEAR TERM...NAS
SHORT TERM...11
LONG TERM...ELH
AVIATION...FRUGIS/JPV
FIRE WEATHER...11
HYDROLOGY...11Hazardous weather outlook, May 11, 10:41 PM EDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1041 PM EDT MON MAY 11 2015 CTZ001-013-NYZ032-033-038>043-047>054-058>061-063>066-082>084- VTZ013>015-121100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1041 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS AHEAD OF A COLD FRONT TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE VERY HEAVY DOWNPOURS AND BRIEF GUSTY WINDS. THE THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED ON TUESDAY ALONG AND AHEAD OF A COLD FRONT. THERE IS A POSSIBILITY OF SCATTERED FROST ON WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-121100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- 1041 PM EDT MON MAY 11 2015 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS AHEAD OF A COLD FRONT TONIGHT. SOME OF THE THUNDERSTORMS COULD PRODUCE VERY HEAVY DOWNPOURS AND BRIEF GUSTY WINDS. THE THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TUESDAY ALONG AND AHEAD OF A COLD FRONT. THERE IS A POSSIBILITY OF SCATTERED FROST ON WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 12, 2:00 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
200 AM EDT TUE MAY 12 2015
NYZ032-033-038-120645-
HAMILTON-SOUTHERN HERKIMER-NORTHERN HERKIMER-
200 AM EDT TUE MAY 12 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER AND
SOUTHWESTERN HAMILTON COUNTIES...
AT 159 AM EDT...A STRONG THUNDERSTORM WAS NEAR NORTHWOOD...OR 22
MILES NORTH OF HERKIMER...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OHIO...COLD BROOK...NORTHWOOD...RUSSIA...CLOCKMILL CORNERS...NORTH
WILMURT...MOUNTAIN HOME...WILMURT...GRANT...NOBLEBORO...WOODIN
CORNERS...WILMURT CORNERS...WHEELERTOWN...PARDEEVILLE CORNERS...
HOFFMEISTER...ATWELL...CASWELL LAKE...MOREHOUSEVILLE...HERKIMER
LANDING AND GRAVESVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS AND LOW LYING AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4330 7515 4330 7512 4333 7508 4348 7510
4366 7474 4335 7458 4323 7510 4325 7514
4325 7515 4326 7516
TIME...MOT...LOC 0559Z 250DEG 36KT 4333 7515
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:17 PM EDT | Fire Weather Watch | ALY | Berkshire | 12 hr |
Nearby
Red Flag Warnings in Massachusetts, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.